Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

I started having boils on the crown of my head.

I am a 24 year old male, i started having these boils on the crown of my head about 2 and a half or 3 years ago, they are now to the point where i can not hardly sleep at night they itch and hurt so bad, i went to a doctor and she basically told me the pores in my head were larger than normal and that this would never go away, i find this a hard explanation to swallow, especially with as painful as these are. i have never had a skin problem in my life. i returned home from a deployment to iraq late 2007 and these started showing up in late 2008. do you have any idea what this could be? also, could this have anything to do with my deployment?
Asked On : Fri, 21 Jan 2011
Answers:  1 Views:  299
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Since you were in hot conditions and wearing a helmet all the time I presume you might actually have fungal infection of the scalp which could be caused by trichophyton, epidermophyton or microsporum which are different fungi.

The degree of tissue reaction could resemble boils and since it's itchy and been there for a while I strongly suspect i might be fungal infection. The thing is when fungus invades your scalp, shampoos like Selsun may only heal them for a while. It would come back again and again as you discontinue the shampoo.

The dermatologist will see you and if he feels it's fungal infection indeed, he might put you on terbinafine 250 mg tablets once daily for 2 to 3 weeks.
Answered: Fri, 21 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor